Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 56, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 10:50 PM EDT for Laurel County, McCreary County, Pulaski County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 10:50 PM EDT (02:50 UTC)
- Expired
- May 10, 2016, 11:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY
The radar
The Knoxville radar (KMRX), 120 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:00 PM EDT | HAIL 0.5 | 2 S Mount Victory, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
636
WUUS53 KJKL 110250
SVRJKL
KYC125-147-199-110330-
/O.NEW.KJKL.SV.W.0056.160511T0250Z-160511T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 1049 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SLOANS
VALLEY...OR 11 MILES SOUTH OF SOMERSET...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKCASTLE SPRINGS...GREENWOOD...HUXLEY...SLOANS VALLEY...ALPINE AND
CUMBERLAND FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3687 8457 3699 8456 3703 8430 3695 8429
3693 8431 3691 8431 3690 8432 3688 8432
3687 8433 3686 8432 3684 8434
TIME...MOT...LOC 0249Z 267DEG 18KT 3692 8457
HAIL...1.25IN
WIND...60MPH
$$
HAL3 follow-up statements
825
WWUS53 KJKL 110304
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1104 PM EDT TUE MAY 10 2016
KYC125-147-199-110330-
/O.CON.KJKL.SV.W.0056.000000T0000Z-160511T0330Z/
LAUREL KY-MCCREARY KY-PULASKI KY-
1104 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN LAUREL...NORTHEASTERN MCCREARY AND SOUTHEASTERN
PULASKI COUNTIES...
AT 1104 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALPINE...OR 13
MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKCASTLE SPRINGS...HUXLEY AND CUMBERLAND FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 8449 3700 8450 3703 8430 3695 8429
3693 8431 3691 8431 3690 8432 3688 8432
3687 8433 3686 8432 3684 8434
TIME...MOT...LOC 0304Z 267DEG 18KT 3692 8447
HAIL...1.25IN
WIND...60MPH
$$
JG620
WWUS53 KJKL 110316
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1116 PM EDT TUE MAY 10 2016
KYC199-110325-
/O.CAN.KJKL.SV.W.0056.000000T0000Z-160511T0330Z/
PULASKI KY-
1116 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3691 8449 3695 8442 3696 8436 3697 8434
3699 8435 3700 8431 3702 8433 3703 8430
3695 8429 3693 8431 3687 8433 3686 8432
3684 8434
TIME...MOT...LOC 0315Z 267DEG 18KT 3692 8440
$$
KYC125-147-110330-
/O.CON.KJKL.SV.W.0056.000000T0000Z-160511T0330Z/
LAUREL KY-MCCREARY KY-
1116 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN LAUREL AND NORTHEASTERN MCCREARY COUNTIES...
AT 1115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUXLEY...OR 14
MILES NORTH OF WHITLEY CITY...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKCASTLE SPRINGS...HUXLEY AND CUMBERLAND FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 8449 3695 8442 3696 8436 3697 8434
3699 8435 3700 8431 3702 8433 3703 8430
3695 8429 3693 8431 3687 8433 3686 8432
3684 8434
TIME...MOT...LOC 0315Z 267DEG 18KT 3692 8440
HAIL...1.75IN
WIND...60MPH
$$
JG085
WWUS53 KJKL 110322
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1122 PM EDT TUE MAY 10 2016
KYC147-110332-
/O.CAN.KJKL.SV.W.0056.000000T0000Z-160511T0330Z/
MCCREARY KY-
1122 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3695 8437 3697 8434 3699 8435 3700 8431
3702 8433 3703 8430 3695 8429 3694 8430
3694 8436
TIME...MOT...LOC 0322Z 267DEG 18KT 3692 8435
$$
KYC125-110330-
/O.CON.KJKL.SV.W.0056.000000T0000Z-160511T0330Z/
LAUREL KY-
1122 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN LAUREL COUNTY...
AT 1122 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUXLEY...OR 15
MILES NORTHEAST OF WHITLEY CITY...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKCASTLE SPRINGS AND HUXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3695 8437 3697 8434 3699 8435 3700 8431
3702 8433 3703 8430 3695 8429 3694 8430
3694 8436
TIME...MOT...LOC 0322Z 267DEG 18KT 3692 8435
HAIL...1.75IN
WIND...60MPH
$$
JGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:57 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 10, 7:57 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT TUE MAY 10 2016 .UPDATE... ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM EDT TUE MAY 10 2016 AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION. THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0 AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE EXITING TO THE EAST OF THE REGION AT THAT POINT. SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM EDT TUE MAY 10 2016 A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA. FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE EXTENDED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT ALL TERMINALS THIS EVENING INTO POTENTIALLY EARLY TONIGHT. IFR/MVFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE UNDERNEATH ANY STORMS...WHILE MVFR CEILINGS WILL LIKELY MATERIALIZE LATER TONIGHT AND WEDNESDAY MORNING AS SATURATED LOW LEVELS REMAIN IN PLACE. MAY SEE ADDITIONAL ROUNDS OF SHOWERS/STORMS TONIGHT...BUT CURRENTLY NOT EXPECTING GREAT ENOUGH CHANCES/COVERAGE TO WARRANT MENTION AT THIS TIME. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE PERIOD...EXCEPT FOR UNDERNEATH THUNDERSTORMS WHERE MUCH HIGHER GUSTS WILL BE POSSIBLE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GUSEMAN SHORT TERM...JMW LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, May 10, 7:08 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 708 PM EDT TUE MAY 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 708 PM EDT TUE MAY 10 2016 ...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR FLOODING THROUGH THIS EVENING. GUSEMAN
In the hours before
Local storm report, May 10, 9:31 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
931 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL DWARF 37.34N 83.13W
05/10/2016 E0.25 INCH PERRY KY TRAINED SPOTTER
PEA SIZE HAIL ON HIGHWAY 80 AT KNOTT AND PERRY COUNTY
LINE.
&&
DSTAMPERSpecial weather statement, May 10, 9:34 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
934 PM EDT TUE MAY 10 2016
KYZ110-113-120-110215-
FLOYD-KNOTT-PIKE-
934 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...KNOTT...PIKE...
AT 934 PM EDT...A STRONG THUNDERSTORM WAS OVER SOFT SHELL...OR NEAR
HINDMAN...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HINDMAN...ESTILL...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...PIPPA PASSES...WAYLAND...GREENLEAF...VEST...HI HAT...CHLOE...
FISHTRAP LAKE...RACCOON...EAST MCDOWELL...BUCKINGHAM...SHELBIANA...KITE...
GARDEN VILLAGE AND OSBORN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 6 AND 20.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 5.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5 AND 28.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3726 8236 3732 8303 3750 8302 3750 8294
3749 8293 3751 8290 3753 8233 3728 8233
TIME...MOT...LOC 0134Z 271DEG 31KT 3741 8293
GEOGERIANLocal storm report, May 10, 9:49 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
949 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL DECOY 37.50N 83.09W
05/10/2016 E1.25 INCH KNOTT KY PUBLIC
REPORT VIA SOCIAL MEDIA
&&
GEOGERIANSpecial weather statement, May 10, 10:21 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EDT TUE MAY 10 2016
KYZ120-110245-
PIKE-
1021 PM EDT TUE MAY 10 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PIKE...
AT 1020 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MCANDREWS...
OR 8 MILES SOUTH OF WILLIAMSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WOODMAN...PHELPS...JAMBOREE...BELFRY...MCANDREWS...HUDDY...COLEMAN...KIMPER...
BOARD TREE...HARDY...MAJESTIC AND EDGARTON.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 17
AND 22.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3745 8234 3755 8241 3766 8223 3762 8221
3762 8219 3765 8218 3762 8218 3758 8213
3757 8214 3755 8213 3756 8208 3753 8205
3755 8204 3754 8202 3754 8197 3753 8199
TIME...MOT...LOC 0220Z 243DEG 29KT 3754 8228
JVMSpecial weather statement, May 10, 10:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1026 PM EDT TUE MAY 10 2016
KYZ044-051-052-110315-
ROWAN-BATH-FLEMING-
1026 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...
AT 1025 PM EDT...A STRONG THUNDERSTORM WAS OVER SHARKEY...OR 8 MILES
NORTHWEST OF MOREHEAD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...GRANGE CITY...HAYS CROSSING...CHRISTY...PEASTICKS...RINGOS
MILLS...SHARKEY...CLEARFIELD...MUNSON...HAMM...HILDA...MOORE'S FERRY...
RAMEY...VALE...CRIX...TRIPLETT...PLUMMERS LANDING...GATES...RODBURN AND
WALTZ.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
125 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3835 8337 3832 8336 3832 8334 3821 8330
3821 8329 3811 8329 3815 8371 3834 8363
3837 8340
TIME...MOT...LOC 0225Z 272DEG 22KT 3824 8359
GEOGERIANSpecial weather statement, May 10, 10:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1047 PM EDT TUE MAY 10 2016
KYZ079-080-084-110315-
LAUREL-MCCREARY-PULASKI-
1047 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LAUREL...
MCCREARY...AND PULASKI COUNTIES...
AT 1045 PM EDT...A STRONG THUNDERSTORM WAS OVER SLOANS VALLEY...OR 9
MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURNSIDE...MOUNT VICTORY...TATEVILLE...HUXLEY...ROCKCASTLE SPRINGS...
SLOANS VALLEY AND ALPINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3690 8459 3702 8458 3704 8429 3695 8429
3693 8431 3691 8431 3690 8432 3688 8432
3687 8433 3686 8432
TIME...MOT...LOC 0245Z 270DEG 23KT 3696 8452
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| May 10, 8:03 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more | 3 hr |
| May 10, 8:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Perry | 44 min |
| May 10, 8:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Owsley, Wolfe | 39 min |
| May 10, 8:15 PM EDT | Flash Flood Warning | JKL | Morgan, Wolfe | 3 hr |
| May 10, 8:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 59 min |
| May 10, 8:42 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more | 3 hr |
| May 10, 8:56 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| May 10, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 76 min |
| May 10, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 62 min |
| May 10, 9:24 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 10, 9:34 PM EDT | Special Weather Statement | JKL | Knott, Pike | 41 min |
| May 10, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 52 min |
| May 10, 9:44 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 10, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 57 min |
| May 10, 9:55 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne | 2 hr |
| May 10, 10:05 PM EDT | Tornado Warning | JKL | Wayne | 31 min |
| May 10, 10:06 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 24 min |
| May 10, 10:21 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| May 10, 10:26 PM EDT | Special Weather Statement | JKL | Rowan | 49 min |
| May 10, 10:29 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| May 10, 10:47 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 10, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 14 min |
| May 10, 11:11 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 49 min |
| May 10, 11:24 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| May 10, 11:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 42 min |
| May 10, 11:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more | 5 hr |
| May 10, 11:58 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 12:02 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 6 hr |
| May 11, 12:27 AM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 11, 12:47 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more | 3 hr |
| May 11, 12:55 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| May 11, 1:25 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| May 11, 1:36 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Perry and 3 more | 3 hr |
| May 11, 2:04 AM EDT | Special Weather Statement | JKL | Knox | 41 min |
| May 11, 2:38 AM EDT | Special Weather Statement | JKL | McCreary | 67 min |
| May 11, 2:39 AM EDT | Special Weather Statement | JKL | Bell, Whitley | 66 min |
| May 11, 2:57 AM EDT | Areal Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 3:23 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 3 hr |
| May 11, 3:40 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 11, 5:09 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| May 11, 6:58 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 11, 7:16 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 3 hr |
| May 11, 11:13 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 11, 3:28 PM EDT | Special Weather Statement | JKL | Rowan | 32 min |
| May 11, 6:24 PM EDT | River Flood Advisory | JKL | Lee | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.